Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 25, 2019, 9:21 PM EDT for Jefferson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2019, 9:21 PM EDT (01:21 UTC)
- Expired
- Mar 25, 2019, 9:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
434
WWUS82 KFFC 260121
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT MON MAR 25 2019
GAZ074>076-260145-
Jefferson GA-Washington GA-Glascock GA-
921 PM EDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHERN
WASHINGTON AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL 945 PM EDT...
At 921 PM EDT...a line of strong thunderstorms was along a line
extending from near Stellaville to near Warthen...and moving east at
30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Louisville, Wrens, Stapleton, Avera, Edge Hill, Edgehill, Matthews,
Downs, Warthen, Stellaville, Grange and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3311 8228 3307 8229 3303 8228 3298 8250
3304 8277 3305 8289 3311 8297 3311 8293
3314 8289 3327 8226 3323 8223
TIME...MOT...LOC 0121Z 290DEG 25KT 3314 8227 3304 8277
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 25, 9:08 PM EDT, 13 minutes earlier.
Area forecast discussion, Mar 25, 9:08 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 908 PM EDT Mon Mar 25 2019 .UPDATE... Band of showers and thunderstorms continues to progress through central GA. The general trend is a diminishing in strength although still can't rule out an isolated strong to severe storm with the main threat being hail and damaging winds. A few showers remain across north GA. Will adjust pops across the entire CWA for the rest of this evening. && .PREV DISCUSSION... /Issued 334 PM EDT Mon Mar 25 2019/ SHORT TERM /Tonight through Tuesday Night/... Tricky forecast for the start of the short term with if and how much possible strong to severe convective development occurs late this afternoon into evening with upper wave/cold pool pushing in from the west and if any sfc destabilization happens. Some rather dense cloud coverage has limited warming/instability across north GA for the time being and even though a pocket of some clearing is advecting in from the west, some stratocu is quickly filling in. That being said... hi-res models are consistent with scattered initiation across AL here in the next few hours that continue into north and part of central GA and it wouldn't take much CAPE given the very low freezing level and aforementioned cooling aloft/steepening lapse rates to generate thunderstorms capable of hail. Will be holding steady on the forecast given these factors, and may just be a bit delayed than previous thoughts. Wedge front builds in Tuesday and has enough forcing and CAM agreement to warrant slight to low end chance pops for shower development. Decent inversion aloft will keep things capped so not including thunder mention. A secondary much weaker upper shortwave looks to push across western and central GA late Tuesday into the overnight so have held onto some slight shower chances accordingly. Cooler temps expected Tuesday in the upper 50s to low 60s for most areas given wedge, and lows Tuesday night will be back in the low 40s to upper 30s. Baker LONG TERM /Wednesday through Monday/... No significant weather impacts expected in the long term period. Main concerns are timing of precip and chance of convection associated with next system, currently progged for Sunday and beyond. Pattern at start of period characterized by NW flow aloft over the southeast CONUS with shortwave trough east of southeast U.S. Atlantic coast. Wed and Thurs will be great days to be outside, with clear skies and warm daytime temps and cool morning temps. Could see some areas of far northeast GA approach freezing temps Tues and Wed night. By Thurs large shortwave centered over Hudson's Bay with flow extending well into OH/TN valley, Could see some clouds over north GA in the westerlies. Flow becomes WSWly aloft Friday with warming and increasing high clouds. At this point, 12Z models diverge somewhat but in better agreement than prev cycles. GFS/CMC faster while EC slower, but all bring in precip Sat/Sun. Too far out to indicate likelihood of convection or precip amounts with any confidence. Did see that GFS has much more intense evolution of second shortwave behind the weekend system which greatly modulates precip amounts and PoPs. Have continued Slt Chc/Chc pops thru Mon based on lack of model consensus and large discrepancy of fcst impacts (i.e. if you want to see heavy rain and the washing of pollen, bet on the GFS). Until then, with rainfall with today's system mainly expected over north GA, drought conditions over middle GA will continue to expand. SNELSON PREV DISCUSSION... /Issued 342 AM EDT Mon Mar 25 2019/ LONG TERM /Tuesday Night through Sunday/... A secondary closed upper low behind the main trough could lead to some wraparound cloud coverage and additional light showers and graupel (the latter due to very cold temperatures in the core of the system) on Tuesday. These conditions should be coming to an end by Tuesday night as the extended period begins. Upper-level ridging will then build in to the southeastern CONUS on Wednesday and an associated surface high will simultaneously move east of the Appalachians. High pressure will then progressively build southward from this high across the forecast area during the later half of the work week. Clearing skies and dry conditions will be anticipated to return on Wednesday and lead to gradual warming through the end of the week. High temperatures mainly 5-10 degrees below climatological normals on Wednesday gradually increasing to 4-8 degrees above climatological normals by Saturday. The next system approaches the area during the coming weekend as an upper level longwave trough moves eastward from the Great Plains towards the Atlantic Coast. At the surface, a low pressure system is expected to drop a cold front into the the Mississippi Valley by Saturday night. This front is expected to push southeastward towards the forecast area Sunday as the low quickly retreats to the northeast. Model guidance is trending towards better agreement, but still remains somewhat inconsistent with the handling of this system as the front approaches Georgia. Latest GFS presents a faster, drier solution with precipitation ahead of the front entering the area late Saturday night and clearing the forecast area Sunday night, while the latest ECMWF presents a slower, wetter solution with precipitation entering Sunday morning and lingering until the front clears Monday morning. Sufficient instability is possible across central Georgia during the daytime on Sunday to support thunderstorm development, so included a slight chance of thunderstorms across the southern portion of the forecast area at that time. Will continue to monitor severe weather potential in ensuing forecasts for severe potential as model guidance continues to come into better agreement. King AVIATION... 00Z Update... Area of scattered showers/tsra will diminish from the northwest this evening and should clear the TAF sites by 06Z. Cigs should remain VFR through 06Z and then a decrease in cigs to MVFR late tonight and continuing through most of the day Tuesday. Scattered showers will develop along a backdoor front that will move across the forecast area Tuesday afternoon. Winds will be northwest 5 to 10kts through early Tuesday morning shifting to the northeast behind the back door front late Tuesday morning and afternoon. //ATL Confidence...00Z Update... Medium on timing on onset of MVFR cigs. Medium on timing of shra Tuesday afternoon. High on remainder of the elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 49 60 38 61 / 40 10 10 0 Atlanta 50 60 41 62 / 60 30 20 0 Blairsville 43 58 35 60 / 30 30 20 0 Cartersville 47 59 41 63 / 30 30 20 0 Columbus 51 65 44 65 / 60 30 20 0 Gainesville 48 59 39 59 / 30 20 20 0 Macon 51 64 41 64 / 70 30 20 0 Rome 48 60 42 64 / 30 20 20 0 Peachtree City 49 61 41 63 / 30 30 20 0 Vidalia 55 67 42 64 / 70 20 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....RW AVIATION...17
Hazardous weather outlook, Mar 25, 10:59 AM EDT, 10 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1059 AM EDT Mon Mar 25 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261500- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1059 AM EDT Mon Mar 25 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... An upper level system will push southeastward across the area today, bringing increased chances for showers and thunderstorms. Some storms could be strong to severe this afternoon into evening. The primary threats will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are possible Sunday and Sunday night as a cold front moves through the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Mar 25, 8:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT MON MAR 25 2019
GAZ080-093-260130-
Macon GA-Taylor GA-
847 PM EDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND TAYLOR COUNTIES UNTIL
930 PM EDT...
At 847 PM EDT...a strong thunderstorm was near Howard, or near
Butler...moving southeast at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Oglethorpe, Montezuma, Marshallville, Reynolds, Ideal,
Whitewater State Park, Rupert, Charing, Garden Valley, Hicks,
Potterville, Mauk, Howard, Winchester and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3247 8441 3249 8441 3249 8443 3252 8443
3254 8445 3256 8444 3256 8441 3261 8441
3264 8438 3267 8437 3252 8401 3251 8402
3251 8398 3246 8387 3223 8404
TIME...MOT...LOC 0047Z 300DEG 32KT 3256 8435
HAIL...0.75IN
WIND...50MPHLocal storm report, Mar 25, 8:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG JONES CROSSROADS 32.87N 85.03W
03/25/2019 HARRIS GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON HWY 18 NEAR THE
INTERSECTION OF WHITESVILLE ROAD.
&&
EVENT NUMBER FFC1900122
RWILLISSpecial weather statement, Mar 25, 8:50 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
850 PM EDT MON MAR 25 2019
GAZ060>062-072>076-260115-
Jefferson GA-Washington GA-Putnam GA-Baldwin GA-Hancock GA-
Glascock GA-Warren GA-Jones GA-
850 PM EDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHERN
WASHINGTON...SOUTHERN PUTNAM...NORTHERN BALDWIN...HANCOCK...
GLASCOCK...SOUTHERN WARREN AND NORTHEASTERN JONES COUNTIES UNTIL 915
PM EDT...
At 849 PM EDT...a line of strong thunderstorms was along a line
extending from 6 miles north of Wrens to near Hamburg State Park to
Resseaus Crossroads...and moving east at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Milledgeville, Eatonton, Sparta, Gibson, Wrens, Stapleton, Avera,
Mitchell, Edge Hill, Edgehill, Meriwether, Hamburg State Park,
Shoals, Downs, Beulah, Resseaus Crossroads, Grange, Stapletons
Crossroads, Plant Harlee Branch and Agricola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3309 8229 3302 8246 3308 8316 3314 8351
3331 8350 3338 8328 3336 8317 3336 8316
3335 8312 3333 8293 3335 8255 3334 8245
3333 8242 3331 8240 3331 8233 3327 8229
3327 8226 3323 8223
TIME...MOT...LOC 0049Z 282DEG 32KT 3330 8237 3318 8284 3322 8341
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 25, 9:02 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT MON MAR 25 2019
GAZ080>084-093>095-260145-
Macon GA-Peach GA-Wilkinson GA-Taylor GA-Bibb GA-Houston GA-
Crawford GA-Twiggs GA-
902 PM EDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
SOUTHERN WILKINSON...NORTHEASTERN TAYLOR...BIBB...HOUSTON...CRAWFORD
AND TWIGGS COUNTIES UNTIL 945 PM EDT...
At 902 PM EDT...a line of strong thunderstorms was along a line
extending from Griswoldville to Rutland to near Rupert...and moving
east at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Macon, Perry, Fort Valley, Jeffersonville, Roberta, Warner Robins,
Centerville, Byron, Reynolds, Danville, Payne, Allentown, Robins Air
Force Base, Payne City, Marion, Houston Lake, District Path,
Wesleyan, Moss Oak and Skipperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3261 8424 3280 8386 3291 8368 3289 8366
3289 8361 3287 8358 3287 8356 3284 8352
3285 8350 3271 8303 3256 8326 3237 8366
TIME...MOT...LOC 0102Z 289DEG 32KT 3286 8351 3275 8366 3246 8425
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 25, 9:15 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
915 PM EDT MON MAR 25 2019
GAZ072>074-083-084-260145-
Wilkinson GA-Washington GA-Baldwin GA-Jones GA-Twiggs GA-
915 PM EDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHWESTERN
WASHINGTON...SOUTHERN BALDWIN...SOUTHEASTERN JONES AND NORTHERN
TWIGGS COUNTIES UNTIL 945 PM EDT...
At 914 PM EDT...a strong thunderstorm was near Ivey, or 8 miles north
of Irwinton...moving east at 40 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Milledgeville, Sandersville, Irwinton, Gordon, Ivey, McIntyre,
Toomsboro, Oconee, Deepstep, Midway-Hardwick, Coopers, Allenwood,
Mountain Springs, Pancras, Scottsboro, Hebron, Hardwick and Browns
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3271 8302 3285 8350 3296 8341 3311 8334
3308 8312 3305 8310 3307 8306 3304 8277
TIME...MOT...LOC 0114Z 280DEG 37KT 3293 8323
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 25, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT MON MAR 25 2019
GAZ074>076-260145-
Jefferson GA-Washington GA-Glascock GA-
921 PM EDT MON MAR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHERN
WASHINGTON AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL 945 PM EDT...
At 921 PM EDT...a line of strong thunderstorms was along a line
extending from near Stellaville to near Warthen...and moving east at
30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Louisville, Wrens, Stapleton, Avera, Edge Hill, Edgehill, Matthews,
Downs, Warthen, Stellaville, Grange and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3311 8228 3307 8229 3303 8228 3298 8250
3304 8277 3305 8289 3311 8297 3311 8293
3314 8289 3327 8226 3323 8223
TIME...MOT...LOC 0121Z 290DEG 25KT 3314 8227 3304 8277
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Mar 25, 8:14 PM EDT | Special Weather Statement | FFC | Crawford, Jones, Monroe, Talbot, Upson | 46 min |
| Mar 25, 8:18 PM EDT | Special Weather Statement | FFC | Hancock | 27 min |
| Mar 25, 8:25 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 35 min |
| Mar 25, 8:28 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 32 min |
| Mar 25, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Monroe, Twiggs, Wilkinson | 31 min |
| Mar 25, 8:47 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 43 min |
| Mar 25, 8:50 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Jefferson, Putnam | 25 min |
| Mar 25, 9:02 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Houston, Peach, Twiggs | 43 min |
| Mar 25, 9:15 PM EDT | Special Weather Statement | FFC | Baldwin, Wilkinson | 30 min |
| Mar 25, 9:16 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Houston, Peach, Twiggs | 29 min |
| Mar 25, 9:35 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 25 min |
| Mar 25, 9:45 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Johnson | 30 min |
| Mar 25, 10:00 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 30 min |
| Mar 25, 10:15 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson, Laurens, Montgomery, Treutlen, Wheeler | 45 min |
| Mar 25, 10:22 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Telfair, Wilcox | 38 min |
| Mar 25, 10:59 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 16 min |
| Mar 25, 11:12 PM EDT | Special Weather Statement | FFC | Telfair, Toombs | 33 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.